Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A theory of concordance for non-spherical 3-knots

Authors: Vincent Blanloeil and Osamu Saeki
Journal: Trans. Amer. Math. Soc. 354 (2002), 3955-3971
MSC (2000): Primary 57Q45; Secondary 57R40
Published electronically: May 21, 2002
MathSciNet review: 1926861
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a closed connected oriented 3-manifold embedded in the $5$-sphere, which is called a $3$-knot in this paper. For two such knots, we say that their Seifert forms are spin concordant, if they are algebraically concordant with respect to a diffeomorphism between the 3-manifolds which preserves their spin structures. Then we show that two simple fibered 3-knots are geometrically concordant if and only if they have spin concordant Seifert forms, provided that they have torsion free first homology groups. Some related results are also obtained.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57Q45, 57R40

Retrieve articles in all journals with MSC (2000): 57Q45, 57R40

Additional Information

Vincent Blanloeil
Affiliation: Département de Mathématiques, Université Louis Pasteur Strasbourg I, 7 rue René Descartes, 67084 Strasbourg cedex, France

Osamu Saeki
Affiliation: Faculty of Mathematics, Kyushu University, Hakozaki, Fukuova 812-8581, Japan

PII: S 0002-9947(02)03024-6
Keywords: Concordance, 3-knot, Seifert form, algebraic concordance, spin structure, fibered knot
Received by editor(s): May 12, 2001
Received by editor(s) in revised form: February 15, 2002
Published electronically: May 21, 2002
Additional Notes: The second author has been supported in part by Grant-in-Aid for Scientific Research (No. 11440022), Ministry of Education, Science and Culture, Japan, and was supported in part by Louis Pasteur University, France, during his stay there in September 2000.
Article copyright: © Copyright 2002 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia